drug therapy across lifespan- pharm

Provide written medication schedule discuss

Info iconThis preview shows page 1. Sign up to view the full content.

View Full Document Right Arrow Icon
This is the end of the preview. Sign up to access the rest of the document.

Unformatted text preview: ctional assessment. Modify teaching methods to sensoryperceptual deficits or cognitive decline. • Provide written medication schedule. • Discuss simplification of drug regimen. 48 Case Study Your 75-year-old patient has Type II diabetes mellitus, hypertension, and osteoarthritis. The patients sight is moderately impaired despite the use of eyeglasses. The patient’s medications include Humulin insulin 70/30 35 units subcutaneously in the morning, lisinopril (Zestril) 5mg by mouth daily, and nabumetone (Relafen) 500mg by mouth twice daily. 49 Case Study (con’t) 1. What are two medication administration safety issues that the nurse will assess in the client? 2. What data will the nurse gather to evaluate the effects of the ordered medications? 3. What measures can the nurse suggest to ensure accuracy and compliance with the medication regimen? 4. The patient reports feeling “dizzy” at times. How will you evaluate this concern? 5. What criteria will the nurse use to select printed educational materials for this patient’s use? 50 Critical Thinking Question An 82-year-old female client is admitted to the emergency department. She has been taking furosemide (Lasix) 40mg PO daily as part of a regimen for congestive failure. She is confused and dehydrated. What gender related considerations should you make when assessing this patient? 51 Critical Thinking Question You are a nurse at a community clinic frequented by a number of elderly clients. Mrs. M. comes to your clinic complaining of dizziness and nausea. As you take her medication history, she shows you her pill box. Inside you see almost a dozen different pills, all to be taken at noon. How could this happen? How could she need so many pills at the same time? 52 Critical Thinking Question The physician confirms that Mrs. M. “new symptoms” are the result of polypharmacy. Explain at least three physiologic changes that occur with aging and how these changes affect pharmacokinetics and pharmacodynamics? 53 Example Test Questions 54 A nurse is deter...
View Full Document

Ask a homework question - tutors are online